question-icon

Suggest treatment for knee arthritis

default
Posted on Fri, 5 May 2017
Question: Hello doctor, I am Maheswari, female aged 60. I have been having knee arthritis for quite some time now. I have been taking medication to nourish joint tissue and cushioning (attached the photo here). Can you please let me know all the non-invasive methodologies to cure knee arthritis? And also can you please let me know any side effects with the medication I am taking now (attached the screenshot)?
doctor
Answered by Dr. Ahmed Aly Hassan (37 minutes later)
Brief Answer:
I hope your knee feels better soon , your medication is fine and with minor side effects only when used for long times .

Detailed Answer:
Hi i am Dr Ahmed Aly
thanks for using HealthcareMagic site ,
I had gone through your question and understand your concerns ..

In my opinion you have to treat the underlying cause whether gout , rheumatoid arthritis , trauma or even obesity .
Your medication for the glucosamine and chondroitin supplements is fine , painkillers ( NSAIDs )like tyleno 400mgl tabs when needed , hot massaging with topical anti-inflammatory gels , will be fine in most of cases .
Steroid tabs or injections are prescribed in more chronic or severe cases , try to avoid heavy lifting , over weighing , vigorous movements , bad sitting or sleeping postures will be helpfu;.
Your medication side effects may be like bloating , heart burns , headache , drowsiness , constipation , itching ,buffing of eyelids nothing more serious .
If pain persists i recommend further investigations and follow gthem up with me or with your orthopedic for proper evaluation and management .

Please click and consider a 5 star rating with some positive feedback if the information was helpful. Wish you good health,
Any further clarifications feel free to ask.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Ahmed Aly Hassan (11 hours later)
Thank you doctor for the response. Are there any physical exercises that you would recommend to alleviate knee arthritis? What kind of food is generally recommended to reverse knee arthritis? Also, can you please let me know the root cause for knee arthritis? And are there other ways of healing knee arthritis?
doctor
Answered by Dr. Ahmed Aly Hassan (2 hours later)
Brief Answer:
Exercises include simple stretches, quad stretches, standing calf

Detailed Answer:
Welcome back,

Exercises include simple stretches, quad stretches, standing calf, all of them strengthen muscles surrounding your knee joint but be aware of over exertion and ask your doctor or your chiropractor for best results.

Healthy food containing enough bananas for potassium, milk for calcium, avoid excess salts and proteins in your meals and always maintain a high fluid intake to avoid dehydration.

Sciatica due to nerve compression or sacral roots mostly affect your knees, follow these instructions and you'd be fine.

Wish you good health


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Ahmed Aly Hassan

Orthopaedic Surgeon

Practicing since :2002

Answered : 441 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for knee arthritis

Brief Answer: I hope your knee feels better soon , your medication is fine and with minor side effects only when used for long times . Detailed Answer: Hi i am Dr Ahmed Aly thanks for using HealthcareMagic site , I had gone through your question and understand your concerns .. In my opinion you have to treat the underlying cause whether gout , rheumatoid arthritis , trauma or even obesity . Your medication for the glucosamine and chondroitin supplements is fine , painkillers ( NSAIDs )like tyleno 400mgl tabs when needed , hot massaging with topical anti-inflammatory gels , will be fine in most of cases . Steroid tabs or injections are prescribed in more chronic or severe cases , try to avoid heavy lifting , over weighing , vigorous movements , bad sitting or sleeping postures will be helpfu;. Your medication side effects may be like bloating , heart burns , headache , drowsiness , constipation , itching ,buffing of eyelids nothing more serious . If pain persists i recommend further investigations and follow gthem up with me or with your orthopedic for proper evaluation and management . Please click and consider a 5 star rating with some positive feedback if the information was helpful. Wish you good health, Any further clarifications feel free to ask.